Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 192, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 18, 2000, 7:10 PM MDT for Cheyenne County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2000, 7:10 PM MDT (01:10 UTC)
- Expired
- Jul 18, 2000, 8:15 PM MDT
- In force
- 65 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 877 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2941 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 190112 SVRGLD COC017-190215- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 710 PM MDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEYENNE COUNTY IN EAST CENTRAL COLORADO * UNTIL 815 PM MDT * AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHEAST OF WILD HORSE...OR ABOUT 25 MILES SOUTH OF FLAGLER...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KIT CARSON AT 725 PM MDT FIRSTVIEW AT 745 PM MDT CHEYENNE WELLS AT 800 PM MDT ARAPAHOE AT 810 PM MDT ANOTHER LOCATION IN THIS WARNING IS...AROYA. ALSO A STRONG TO POTENTIALLY SEVERE THUNDERSTORM WAS 5 MILES NORTHWEST OF THE TOWN OF CHEYENNE WELLS MOVING SOUTHEAST AT 30 MPH. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 75 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STAORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ VPAPOL LAT...LON 3902 10315 3862 10316 3862 10206 3903 10206
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:26 PM MDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 18, 2:26 PM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED DATE TIME GROUP NATIONAL WEATHER SERVICE GOODLAND KS 226 PM MDT TUE JUL 18 2000 CHALLENGES ARE CHANCES OF PRECIP THROUGHOUT AND HIGH TEMPS TOMORROW. OVERALL THE ETA INITIALIZED BEST AT H5...WITH THE AVN AND NGM BEING TOO BROAD WITH HIGH IN SOUTHERN CONUS. NGM AND ETA INITIALIZED BEST AT H85. WITH OVERALL GOOD PERSISTENT RUN TO RUN CONSISTENCY AND PERFORMANCE AS WELL AS GOOD INITIALIZATION...WILL CONTINUE WITH THE ETA FOR THIS PACKAGE. FOR TONIGHT AND TOMORROW... LATEST KAIN-FRITCH ETA SHOWING CONVECTION DEVELOPING IN EASTERN COLORADO AND MOVING INTO NORTHWEST KANSAS AROUND MIDNIGHT. AS LOW PRESSURE CENTER RETROGRADES INTO COLORADO...THIS AREA OF PRECIPITATION PERSISTS ACROSS MOST OF THE FORECAST AREA. THIS SIS LOOKING LIKE A REPEAT OF YESTERDAYS EVENT...AND WILL LOWER TEMPS ACCORDINGLY DUE TO A BLOCK OF ANY GOOD HEATING UNDER CLOUD/PRECIP COVER. TOMORROW NIGHT ELEVATED OMEGA FIELD MOVES ACROSS AREA WITH GOOD MOISTURE AVAILABLE ACROSS THE AREA FROM THE SURFACE INTO THE UPPER LEVELS. WITH HIGH INSTABILITY AND SHEAR...COULD BE QUITE A BUSY NIGHT. BUT WILL LEAVE MENTION OF SEVERE FOR THE NEXT PACKAGE. THURSDAY CLEARING ENTERS THE REGION AS BOUNDARY MOVES WELL SOUTH OF AREA...AND H7 TEMPS INDICATING HIGH TEMPERATURES WITHIN THE RANGE OF NGM GUIDANCE TEMPS. IN THE EXTENDED...MODELS DIVERGE GREATLY FROM THURSDAY ON. THE MRF IS THE ODD MAN OUT WITH THE MRF BEING THE LEAST PROGRESSIVE COMPARED TO THE UKMET AND THE ECMWF. WITH A STRONG AND PROGRESSIVE SYSTEM IN THE GULF OF ALASKA THE ECMWF/UKMET SOLUTION SEEMS REASONABLE. THIS WILL RESULT IN HIGHER TEMPERATURES ON SUNDAY TNHAN IS INDICATED BY THE FMR GUIDANCE. .GLD...NONE. SVEN
In the hours before
Local storm report, Jul 18, 5:58 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
558 PM MDT TUE JUL 18 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
!
0547 PM SEIBERT CO .88 INCH HAIL
07/18/00 KIT CARSON
SULLIVAN
NLocal storm report, Jul 18, 6:41 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
641 PM MDT TUE JUL 18 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0626 PM 10 N KIT CARSON CO .75 INCH HAIL
07/18/00 CHEYENNE REPORTED BY PUBLIC.
SULLIVAN
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:14 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 61 min |
| Jul 18, 6:55 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 65 min |
| Jul 18, 10:51 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 54 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.